Format

Send to

Choose Destination
Eur Radiol. 2002 Jun;12(6):1366-9. Epub 2001 Oct 31.

Gluteal mass in a bodybuilder: radiological depiction of a complication of anabolic steroid use.

Author information

1
Department of Radiology, Vancouver General Hospital and the University of British Columbia, 899 West 12th Avenue, Vancouver, BC, Canada V5Z 1M9.

Abstract

The use of anabolic steroids by bodybuilders is relatively common and associated with many side effects. Local side effects include tissue necrosis and soft tissue infection at the injection site. Systemic effects may be early epiphyseal closure in the immature skeleton, testicular atrophy, sterility, acne, gynaecomastia and liver disorders such as hepatitis. We report an unusual case of a bodybuilder who developed a large painful inflammatory soft tissue mass in his gluteal area. Multi-modality imaging showed direct evidence revealing the underlying cause of the mass being depot steroid injections.

PMID:
12042941
DOI:
10.1007/s00330-001-1169-1
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center